Ohio, 2003Hail and Damaging Wind in Ohio, August 1, 2003
August 1, 2003 · NWS CLE · 2 events in 1 county or zone
1 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Aug 1, 12:30 PM EST, 6 hours 5 minutes earlier.
Area forecast discussion, Aug 1, 12:30 PM EST, 6 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
130 PM EDT FRI AUG 1 2003
UPR LO RMNS OVR LK SUP THRU THE NXT FEW DAYS SO HUMID WX WL CONT.
SHRT WVS ROTATE THRU AHD OF MAIN LO...MORE INCLINED TO GO WITH THE
LWR FWC POPS. HOWEVER MASS OF PCPN IN MI BLDING SW SO WL GO WITH
LIKELY POPS IN THAT AREA TNGHT...PLUS THE FACT THAT SELS PUT THAT
AREA IN SLGT RSK. TEMPS SHDNT CHG MUCH NXT FEW DAYS WITH STAGNANT
PATRN.
.CLE...
OH...NONE.
PA...NONE.
Hazardous weather outlook, Aug 1, 5:54 AM EST, 12 hours 41 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-011300-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
654 AM EDT FRI AUG 1 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO
AND A PORTION OF NORTHWESTERN PENNSYLVANIA.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Special weather statement, Aug 1, 3:40 PM EST, 2 hours 55 minutes before
OHZ003-006-017-012110-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
440 PM EDT FRI AUG 1 2003
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10PM THIS
EVENING FOR NORTHWEST OHIO.
DOPPLER RADAR INDICATED A LINE OF STORMS ENTERING NORTHWEST
OHIO AND THEY SHOULD BE IN LUCAS... WOOD AND HANCOCK COUNTIES
BETWEEN 5 AND 5 30 PM. THESE STORMS CAN PRODUCE STRONG WINDS..
HAIL AND HEAVY RAINS. PERSONS IN NORTHWEST OHIO SHOULD MONITOR
THE WEATHER THROUGH THIS EVENING AND BE READY TO MOVE TO A PLACE
OF SAFETY IF A WARNING IS ISSUED.
THOMPSON
Thunderstorm Wind, Wood
- When
- August 1, 6:35 PM EST
- Where
- Wood County, Bowling Green
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.367, -83.667
Thunderstorm winds estimated to be at least 58 mph blew down 15 to 20 tents at the Wood County Fairgrounds. There were no injuries.
Hail, Wood
- When
- August 1, 6:35 PM EST
- Where
- Wood County, Bowling Green
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.367, -83.667
Penny size hail was observed five miles northwest of Bowling Green.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Iowa, August 1 to 31, 2003$645 million · 51 events
- Hail and Damaging Winds in Oklahoma, August 1, 20031 death · 1 injured · $390,000 · 1 in hail · 37 events
- Drought in Iowa, August 1 to 31, 2003$312 million · 21 events
- Hail and Damaging Winds in Michigan, August 1, 20031 death · 2 injured · 1 in hail · 24 events
- Hail and Damaging Winds in Michigan, August 1, 2003$505,000 · 1.75 in hail · 17 events
- Damaging Winds in Arkansas, August 1, 2003$275,000 · 70 kt wind · 4 events
- Hail and Lightning Strike in Illinois, August 1, 2003$203,000 · 1.5 in hail · 8 events
- Flash Flood and Hail in Illinois, August 1, 20031.75 in hail · 65 events
- Hail in Iowa, August 1, 2003$175,000 · 1.75 in hail · 1 event
- Tornado and Hail in Indiana, August 1, 20032 injured · $3,000 · F1 · 20 events
- Hail and Damaging Winds in Wisconsin, August 1, 2003$100,000 · 1.75 in hail · 11 events
- Hail in Illinois, August 1, 2003$138,000 · 1.75 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5375031, 5375032.